Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 20, 2010, 8:43 PM EDT for Boyd County, Carter County, Greenup County, Kentucky; Lawrence County, Ohio. It was in force for 9 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 21, 2010, 5:45 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, OH
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:15 PM EDT | FLASH FLOOD | Olive Hill, KY | WATER FLOWING OVER ROADWAY AT MILL STREET AND RAILROAD STREET INTERSECTION. |
| Jul 20, 9:25 PM EDT | FLASH FLOOD | 4 Nne South Point, OH | OVER 18 INCHES OF WATER FLOWING OVER COUNTY ROAD 58. |
| Jul 20, 9:25 PM EDT | FLASH FLOOD | 5 Wnw Ironton, OH | WATER IN UNDERPASS AT CO ROAD 1A AND US 52. |
| Jul 20, 9:45 PM EDT | HEAVY RAIN 2.17 | Olive Hill, KY | MEASURED IN RAIN GAUGE. |
| Jul 20, 10:55 PM EDT | FLASH FLOOD | 1 Ssw Worthington, KY | COUNTY ROADS 207 AND 693 CLOSED DUE TO HIGH WATER FLOWING OVER ROADWAYS. |
| Jul 20, 10:55 PM EDT | FLASH FLOOD | 2 Wnw Russell, KY | POND RUN ROAD CLOSED DUE TO HIGH WATER FLOWING OVER ROADWAY. |
| Jul 20, 11:30 PM EDT | HEAVY RAIN 2.07 | 2 W Warnock, KY | |
| Jul 21, 12:00 AM EDT | FLASH FLOOD | Pedro, OH | SEVERAL ROAD CLOSURES DUE TO HIGH WATER ACROSS ROADWAYS. |
| Jul 21, 1:30 AM EDT | FLASH FLOOD | 3 Nw Greenup, KY | WATER RESCUE IN THE TOWN OF LLOYD. |
| Jul 21, 1:30 AM EDT | FLASH FLOOD | Greenup, KY | MOST SIDE ROADS IN THE TOWN OF GREENUP ARE IMPASSABLE DUE TO HIGH WATER. |
| Jul 21, 2:15 AM EDT | FLASH FLOOD | 1 E Ironton, OH | MULTIPLE WATER RESCUES IN UPPER AND UPPER TOWNSHIP. |
| Jul 21, 2:16 AM EDT | FLASH FLOOD | Franklin Furnace, OH | MULTIPLE HOMES FLOODED. WATER RESCUES ONGOING. |
| Jul 21, 2:20 AM EDT | FLASH FLOOD | 1 Nw Summit, KY | SEVERAL SECTIONS OF ROUTE 5 CLOSED NEAR THE TOWN OF SUMMIT DUE TO HIGH WATER ACROSS ROADWAY. |
| Jul 21, 3:25 AM EDT | FLASH FLOOD | Grahn, KY | FLOODING OF HOMES REPORTED |
| Jul 21, 3:25 AM EDT | FLASH FLOOD | Olive Hill, KY | RESIDENTIAL EVACUATIONS IN PROGRESS DUE TO FLOODING. |
| Jul 21, 3:25 AM EDT | FLASH FLOOD | Willard, KY | FLOODING OF HOMES REPORTED. |
| Jul 21, 4:13 AM EDT | FLASH FLOOD | Bruin, KY | ROAD CLOSED AT INTERSECTION OF 409 AND 486. ROCK SLIDE ALSO REPORTED IN COUNTY. |
| Jul 21, 5:31 AM EDT | FLASH FLOOD | Bruin, KY | 3 FOOT OF WATER WAS REPORTED ON HIGHWAY 7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
294
WGUS51 KRLX 210043
FFWRLX
KYC019-043-089-OHC087-210345-
/O.NEW.KRLX.FF.W.0043.100721T0043Z-100721T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
PARK...GRAYSON...CARTER CAVES STATE PARK...
GREENUP COUNTY IN KENTUCKY...
SOUTHWESTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
GROVE...
* UNTIL 1145 PM EDT
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL
AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED. THIS COMBINED WITH
EARLIER HEAVY RAINFALL WILL CREATE THE CONDITIONS FOR FLASH
FLOODING TO OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUSH...
PRINCESS...NAPLES...OLDTOWN...GREENBO LAKE...GESLING...DENTON...
COALTON AND GARNER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8324 3842 8325 3857 8310 3868 8305
3868 8287 3858 8283 3860 8276 3868 8277
3869 8250 3849 8249 3842 8259 3824 8275
3824 8281 3821 8282 3818 8292 3819 8306
3827 8316 3819 8326 3823 8331 3834 8334
$$
304 follow-up statements
987
WGUS71 KRLX 210300
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 PM EDT TUE JUL 20 2010
KYC019-043-089-OHC087-210345-
/O.CON.KRLX.FF.W.0043.000000T0000Z-100721T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE OH-
1100 PM EDT TUE JUL 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
BOYD...CARTER AND GREENUP COUNTIES IN KENTUCKY...AND WESTERN LAWRENCE
COUNTY IN SOUTHEAST OHIO...
AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONE TO AS MUCH AS TWO INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED
AREA. THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA. ADDITIONAL
RAINFALL AMOUNT UP TO ONE INCH IS POSSIBLE. THERE HAVE BEEN NUMEROUS
ROAD CLOSURES AND WATER RESCUES THROUGHOUT THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAPLES...OLDTOWN...LOAD...LETITIA...GREENBO
LAKE...GESLING...GREENUP...ASHLAND...LAKE VESUVIUS...IRONTON AND
COAL GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3836 8324 3842 8325 3857 8310 3868 8305
3868 8287 3858 8283 3860 8276 3868 8277
3869 8250 3849 8249 3842 8259 3824 8275
3824 8281 3821 8282 3818 8292 3819 8306
3827 8316 3819 8326 3823 8331 3834 8334
$$
30479
WGUS51 KRLX 210339
FFWRLX
KYC019-043-089-OHC087-210945-
/O.EXT.KRLX.FF.W.0043.000000T0000Z-100721T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1139 PM EDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
PARK...GRAYSON...CARTER CAVES STATE PARK...
GREENUP COUNTY IN KENTUCKY...
WESTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
GROVE...
* UNTIL 545 AM EDT WEDNESDAY
* AT 1131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONE TO AS MUCH AS TWO INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF
THE AREA FROM STORMS THIS EARLIER THIS EVENING. WHILE STREAMS AND
SMALLER CREEKS MAY HAVE BEGUN TO RECEDE...ADDITIONAL STORMS
UPSTREAM WILL MOVE INTO THE AREA RENEWING THE THREAT FOR
ADDITIONAL FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GESLING...
NAPLES...OLDTOWN...LOAD...LETITIA...GREENBO LAKE AND GREENUP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL OVER THE NEXT SEVERAL HOURS
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8324 3842 8325 3857 8310 3868 8305
3868 8287 3858 8283 3860 8276 3868 8277
3869 8250 3849 8249 3842 8259 3824 8275
3824 8281 3821 8282 3818 8292 3819 8306
3827 8316 3819 8326 3823 8331 3834 8334
$$
30600
WGUS71 KRLX 210725
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 AM EDT WED JUL 21 2010
KYC019-043-089-OHC087-210945-
/O.CON.KRLX.FF.W.0043.000000T0000Z-100721T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE OH-
325 AM EDT WED JUL 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
BOYD...CARTER AND GREENUP COUNTIES IN KENTUCKY...AND WESTERN LAWRENCE
COUNTY IN SOUTHEAST OHIO...
AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS SOUTHERN
CARTER COUNTY. ADDITIONAL RAINFALL OF 1 TO 1.5 INCHES CAN BE
EXPECTED. CARTER COUNTY 911 REPORTS SEVERAL EVACUATIONS AND WATER
RESCUES IN OLIVE HILL AND GRAHN.
GREENUP AND LAWRENCE COUNTY 911 CONTINUES TO REPORT NUMEROUS ROAD
CLOSURES. THERE HAVE BEEN SOME EVACUATIONS IN THE UPPER OHIO
COMMUNITY IN LAWRENCE COUNTY. EVEN THOUGH THE HEAVY RAIN HAS ENDED
ACROSS THOSE COUNTIES...CREEKS AND STREAMS WILL CONTINUE TO RESPOND
TO RECENT HEAVY RAINS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAPLES...
OLDTOWN...LOAD...LETITIA...GREENBO LAKE...GESLING...GREENUP...
ASHLAND...LAKE VESUVIUS...IRONTON AND COAL GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3836 8324 3842 8325 3857 8310 3868 8305
3868 8287 3858 8283 3860 8276 3868 8277
3869 8250 3849 8249 3842 8259 3824 8275
3824 8281 3821 8282 3818 8292 3819 8306
3827 8316 3819 8326 3823 8331 3834 8334
$$
30896
WGUS71 KRLX 210950
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 AM EDT WED JUL 21 2010
KYC019-043-089-OHC087-210951-
/O.EXP.KRLX.FF.W.0043.000000T0000Z-100721T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP KY-CARTER KY-BOYD KY-LAWRENCE OH-
550 AM EDT WED JUL 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM EDT FOR BOYD...
CARTER AND GREENUP COUNTIES IN KENTUCKY...AND WESTERN LAWRENCE COUNTY
IN SOUTHEAST OHIO...BUT WILL BE REPLACED BY A FLOOD WARNING FOR
ONGOING HIGH WATER PROBLEMS.
THE HEAVY RAINS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT
OF THE AREA. THUS...THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.
HOWEVER...ONGOING FLOODING AND HIGH WATER PROBLEMS WILL BE SLOW TO
IMPROVE AS STREAMS AND CREEKS ONLY SLOWLY RECEDE. THUS...A FLOOD
WARNING WILL BE ISSUED IN PLACE OF THE FLASH FLOOD WARNING TO
ACCOUNT FOR ONGOING HIGH WATER PROBLEMS.
IN ADDITION...MORE FLOODING IS POSSIBLE LATER THIS MORNING AND
AFTERNOON AS NEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
ACROSS THE AREA. THE FLASH FLOOD WATCH CONTINUES.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3836 8324 3842 8325 3857 8310 3868 8305
3868 8287 3858 8283 3860 8276 3868 8277
3869 8250 3849 8249 3842 8259 3824 8275
3824 8281 3821 8282 3818 8292 3819 8306
3827 8316 3819 8326 3823 8331 3834 8334
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 8:03 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 20, 8:03 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 803 PM EDT TUE JUL 20 2010 .SYNOPSIS... FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS WEDNESDAY RETURNING NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/... MODELS AND RADAR SHOW A BOUNDARY SLOWLY PUSHING NORTHWARD ACROSS THE REGION THIS EVENING. WILL UPDATE FORECAST TO BETTER REFLECT THIS BOUNDARY. WILL ALSO LOWER TEMPERATURES ACROSS THE BOARD OVERNIGHT...BASED ON MANY AREAS ALREADY BEING RAIN COOLED...THUS STARTING RELATIVELY LOW. && .SHORT TERM /8 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER CONTINUES IN THE SHORT TERM. SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN AT TIMES WILL CONTINUE ON WEDNESDAY NIGHT AS A COLD FRONT SINKS SOUTH ACROSS THE REGION. THIS FRONTAL BOUNDARY WILL STALL OUT OVER/ALONG THE SOUTHERN PART OF THE CWA...BEFORE LIFTING BACK NORTH AS A WARM FRONT ON THURSDAY. AS IT DOES SO...PW VALUES WILL ONCE AGAIN INCREASE TO AROUND 2 INCHES...AND WEATHER WILL CONTINUE TO REMAIN HOT AND HUMID. THERE COULD BE A BRIEF BREAK ACROSS MUCH OF THE NORTHERN HALF OF THE CWA ON THURSDAY BEFORE THE FRONTAL BOUNDARY LIFTS NORTH...AND HAVE MAINTAINED A DRY FORECAST OVER THESE ZONES FOR THE TIME BEING. HOTTEST TEMPERATURES OF THE PERIOD WILL BE FRIDAY AS WARM FRONTAL BOUNDARY LIFTS NORTH OF THE REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE FORECAST AREA BY MID WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A BAND OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS PORTIONS OF THE REGION AND PUSH SLOWLY NORTHWARD THIS EVENING. EXPECT SOME MVFR FOG TO FORM OVERNIGHT IN AREAS THAT RECEIVED RAINFALL TODAY. WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION...EXPECT MORE SHOWERS AND THUNDERSTORMS ON WEDNESDAY. GENERALLY VFR CONDITIONS WILL PREVAIL ON WEDNESDAY OUTSIDE OF THE PRECIPITATION. AFTER 00Z THURSDAY... IFR CONDITIONS POSSIBLE IN OCCASIONAL SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...RPY SHORT TERM...SL LONG TERM...SL AVIATION...RPY
Hazardous weather outlook, Jul 20, 12:48 PM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1248 PM EDT TUE JUL 20 2010 KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047- 211700- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-211700- DICKENSON-BUCHANAN-MCDOWELL- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 4:26 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 SSW CHARLESTON 38.30N 81.66W
07/20/2010 KANAWHA WV NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS DOWN.
0330 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
07/20/2010 KANAWHA WV EMERGENCY MNGR
MULTIPLE POWER LINES DOWN IN METRO AREA. TREE DOWN ON
STONEHENGE RD.
&&
TAXFORDLocal storm report, Jul 20, 4:43 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SUMMERSVILLE 38.28N 80.84W
07/20/2010 NICHOLAS WV COUNTY OFFICIAL
WATER ON ROUTE 39 NEAR ENON AND SUMMERSVILLE. WATER IN
BASEMENTS ALONG TURNPIKE ROAD IN SUMMERSVILLE.
&&
SIKORALocal storm report, Jul 20, 4:54 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD ST. ALBANS 38.38N 81.82W
07/20/2010 KANAWHA WV PUBLIC
WATER RESCUE IN ST. ALBANS AT WASHINGTON AND DREW STREET.
&&
TAXFORDSpecial weather statement, Jul 20, 5:18 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT TUE JUL 20 2010
OHZ087-202215-
LAWRENCE OH-
518 PM EDT TUE JUL 20 2010
...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL LAWRENCE
COUNTY...
AT 514 PM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A
LINE FROM 8 MILES EAST OF LAKE VESUVIUS TO LAKE VESUVIUS TO 7 MILES
SOUTH OF WHEELERSBURG...MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS TO ONE INCH CAN BE EXPECTED IN A VERY SHORT PERIOD
OF TIME. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL BE NEAR LAKE VESUVIUS AROUND 530 PM...LAKE VESUVIUS
AROUND 540 PM AND AID AROUND 550 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3860 8276 3864 8278 3868 8277 3868 8271
3871 8270 3870 8248 3868 8248 3867 8236
3855 8242 3857 8282
30Special weather statement, Jul 20, 6:38 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT TUE JUL 20 2010
OHZ083-086-087-202330-
GALLIA OH-JACKSON OH-LAWRENCE OH-
638 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GALLIA...NORTH CENTRAL
LAWRENCE AND SOUTHEASTERN JACKSON COUNTIES...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
OAK HILL...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GALLIA AROUND 650 PM...CENTERPOINT AROUND 700
PM...ADAMSVILLE AROUND 710 PM AND VINTON AROUND 720 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3898 8234 3878 8221 3871 8264 3875 8267
3884 8266 3884 8270 3885 8271
30Special weather statement, Jul 20, 8:25 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT TUE JUL 20 2010
KYZ101-OHZ087-210130-
GREENUP KY-LAWRENCE OH-
825 PM EDT TUE JUL 20 2010
...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CENTRAL GREENUP AND
WEST CENTRAL LAWRENCE COUNTIES...
AT 822 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED 12
MILES SOUTH OF PORTSMOUTH...MOVING EAST AT 25 MPH. THESE STORMS HAVE
THE TENDENCY TO MOVE OVER THE SAME LOCATION. RAINFALL AMOUNTS OF ONE
INCH CAN BE EXPECTED IN A SHORT PERIOD OF TIME.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GREENBO LAKE AROUND 835 PM...GRAYS BRANCH
AROUND 840 PM...GREENUP AROUND 845 PM...WURTLAND AROUND 850 PM...
WORTHINGTON...AND RACELAND AROUND 855 PM...HANGING ROCK...
FLATWOODS...RUSSELL AND BELLEFONTE AROUND 900 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3857 8310 3863 8308 3866 8305 3866 8286
3860 8285 3858 8283 3860 8276 3866 8278
3866 8259 3847 8258 3847 8262 3850 8267
3847 8272 3847 8307 3852 8317
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:25 PM EDT | Special Weather Statement | RLX | Greenup | 65 min |
| Jul 20, 10:06 PM EDT | Flash Flood Warning | RLX | Boyd, Lawrence | 8 hr |
| Jul 20, 10:16 PM EDT | Tornado Warning | RLX | Lawrence | 29 min |
| Jul 21, 3:11 AM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
| Jul 21, 6:07 AM EDT | Areal Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 6 hr |
| Jul 21, 6:30 AM EDT | River Flood Warning | RLX | Carter, Greenup | 25 hr |
| Jul 21, 9:12 AM EDT | Areal Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 3 hr |
| Jul 21, 3:48 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Greenup, Lawrence | 3 hr |
| Jul 21, 12:02 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.